The Chronicle of the Horse
MagazineNewsHorse SportsHorse CareCOTH StoreVoicesThe Chronicle UntackedDirectoriesMarketplaceDates & Results
 
Results 1 to 5 of 5
  1. #1
    Join Date
    Oct. 15, 2011
    Posts
    1,123

    Default Lower leg issue?

    If this isn't appropriate to post here I apologize, I wasn't sure if it was or if I should wait til the next OT Day.

    My right leg is really starting to concern me. I use an elliptical and for months now, around the minute 40 mark, I have to stop for a little bit because my right foot falls asleep.

    That was annoying but the last week or so, I'm starting to have a weird sensation in my lower right leg of it being a little numb. My foot always has the sensation of being cold. My knee has a dull pain in it. I'm having trouble falling asleep at night because my leg bugs me so much. Aspirin will take it away for a few hours, but it always comes back.

    My friend said shin splints, but I am starting to wonder. Any thoughts?

    I do have PCOS, which means I am insulin resistant and I worry about future diabetes, which is why I work out in the first place, to try to lose weight (I am about 50 lbs. overweight, gained rapidly 3 yrs ago). Also, I was just diagnosed with PCOS earlier this year and I was put on a BCP that is well-known for causing DVT. So I am like omg, blood clot. And, I do have an old (5+ yrs) lower back injury that flares up every once in awhile, if maybe it's like a nerve problem or something causing my leg issue.

    I don't know if I am letting my imagination run wild, or if I should be more concerned and go to the doctor. Any advice would be appreciated!

    ETA - I quit the BCP four months ago though because I was having some nasty side effects.
    *Wendy* 4.17.73 - 12.20.05



  2. #2
    Join Date
    Mar. 25, 2010
    Posts
    1,166

    Default

    Anytime you are having numbness in an extremity you should go check with your Dr. DVT is a concern with BCP but it wouldn't come and go. A nerve problem is more likely imho.

    If you have PCOS you really should stay on the BCP. If the one you were taking caused problems, you should go back and talk to your Dr about diff options. There are so many out there, there should be one that works well for you. My daughter has PCOS and they put her on Yaz. It is working well for her, no side effects.



  3. #3
    Join Date
    Oct. 15, 2011
    Posts
    1,123

    Default

    Quote Originally Posted by arabiansrock View Post
    Anytime you are having numbness in an extremity you should go check with your Dr. DVT is a concern with BCP but it wouldn't come and go. A nerve problem is more likely imho.

    If you have PCOS you really should stay on the BCP. If the one you were taking caused problems, you should go back and talk to your Dr about diff options. There are so many out there, there should be one that works well for you. My daughter has PCOS and they put her on Yaz. It is working well for her, no side effects.
    Thanks. I was on Beyaz, which is basically Yaz plus a folate supplement. The dr. is actually who discontinued the BCP. I was supposed to go back to discuss non-hormonal treatment because my side effects were so bad, but I am a little gun shy to try a new med. given how bad the BCP was for me so I haven't done that yet.
    *Wendy* 4.17.73 - 12.20.05



  4. #4
    Join Date
    Jan. 30, 2010
    Location
    Alberta
    Posts
    3,621

    Default

    Too many acronyms in this post for me to follow!

    It sounds similar to how things started for me, but in my case anti-inflamatories didn't help. As they seem to help for you, I would be thinking that is more an exercise induced strain/injury. Are you able to see a Dr? Or physiotherapist?

    If you don't exercise, do the symptoms go away? What about other types of exercise?
    Freeing worms from cans everywhere!



  5. #5
    Join Date
    Oct. 15, 2011
    Posts
    1,123

    Default

    No, I haven't been to the gym in a good two or three weeks now and it's bugging me more, not less. I haven't been working out at all, I have some personal stuff going on as well that makes getting to the gym right now difficult.

    Well, I guess you could count my part-time job as working it a little; I stand on my feet approximately 8 hrs. a day for one day per week. I haven't noticed it being any more or less painful before going in vs. when I get home from that job, though.

    PCOS - polycystic ovarian syndrome
    BCP - birth control pill

    I think that was all the acronyms, haha. Thanks!
    *Wendy* 4.17.73 - 12.20.05



Similar Threads

  1. Replies: 17
    Last Post: Nov. 8, 2011, 08:24 PM
  2. I need help with my lower leg!
    By curlykarot in forum Hunter/Jumper
    Replies: 3
    Last Post: Aug. 1, 2009, 02:45 PM
  3. Training issue? Health Issues? WHAT IS HIS ISSUE??
    By TwiceAsNice in forum Off Course
    Replies: 9
    Last Post: Jul. 8, 2009, 03:16 PM
  4. Training Issue or Pain/Management Issue?
    By saultgirl in forum Off Course
    Replies: 14
    Last Post: Jan. 3, 2009, 12:03 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
randomness